Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 15, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 28, 2014, 3:36 PM EDT for McDowell County, Mingo County, Wyoming County, West Virginia; Buchanan County, Dickenson County, Virginia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2014, 3:36 PM EDT (19:36 UTC)
- Expired
- Apr 28, 2014, 4:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Buchanan County, VA, Dickenson County, VA, McDowell County, WV, Mingo County, WV, Wyoming County, WV
The radar
The Jackson,KY radar (KJKL), 107 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 2:33 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.6 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
465
WUUS51 KRLX 281936
SVRRLX
VAC027-051-WVC047-059-109-282000-
/O.NEW.KRLX.SV.W.0015.140428T1936Z-140428T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
336 PM EDT MON APR 28 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BUCHANAN COUNTY IN VIRGINIA...
THIS INCLUDES THE CITY OF GRUNDY...
NORTH CENTRAL DICKENSON COUNTY IN VIRGINIA...
THIS INCLUDES THE CITIES OF...JOHN FLANNAGAN LAKE...BREAKS
INTERSTATE PARK...
WESTERN MCDOWELL COUNTY IN WEST VIRGINIA...
SOUTHEASTERN MINGO COUNTY IN WEST VIRGINIA...
EXTREME WEST CENTRAL WYOMING COUNTY IN WEST VIRGINIA...
* UNTIL 400 PM EDT
* AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BREAKS INTERSTATE PARK...MOVING EAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIG
ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY EVENING FOR
CENTRAL VIRGINIA.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3726 8240 3729 8233 3755 8197 3760 8179
3726 8172 3722 8239
TIME...MOT...LOC 1936Z 254DEG 41KT 3734 8228
$$
142 follow-up statements
609
WWUS51 KRLX 281951
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
351 PM EDT MON APR 28 2014
WVC059-282001-
/O.CAN.KRLX.SV.W.0015.000000T0000Z-140428T2000Z/
MINGO WV-
351 PM EDT MON APR 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MINGO COUNTY IS
CANCELLED...
THE STORM WILL STAY SOUTH OF THE AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY EVENING FOR
CENTRAL VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3722 8239 3726 8240 3729 8232 3754 8197
3752 8196 3753 8194 3751 8194 3751 8193
3755 8186 3757 8183 3758 8184 3760 8179
3726 8172
TIME...MOT...LOC 1951Z 254DEG 41KT 3739 8207
$$
VAC027-051-WVC047-109-282000-
/O.CON.KRLX.SV.W.0015.000000T0000Z-140428T2000Z/
DICKENSON VA-BUCHANAN VA-MCDOWELL WV-WYOMING WV-
351 PM EDT MON APR 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR WEST CENTRAL WYOMING...WESTERN MCDOWELL...NORTHERN BUCHANAN AND
NORTH CENTRAL DICKENSON COUNTIES...
AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ROSEANN...OR 7 MILES NORTH OF GRUNDY...MOVING EAST AT 45
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HURLEY...STACY...AVONDALE...JOLO...PANTHER...HANOVER...IAEGER AND
BRADSHAW
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY EVENING FOR
CENTRAL VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3722 8239 3726 8240 3729 8232 3754 8197
3752 8196 3753 8194 3751 8194 3751 8193
3755 8186 3757 8183 3758 8184 3760 8179
3726 8172
TIME...MOT...LOC 1951Z 254DEG 41KT 3739 8207
$$
12083
WWUS51 KRLX 281957
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
357 PM EDT MON APR 28 2014
VAC027-051-WVC047-109-282006-
/O.EXP.KRLX.SV.W.0015.000000T0000Z-140428T2000Z/
DICKENSON VA-BUCHANAN VA-MCDOWELL WV-WYOMING WV-
357 PM EDT MON APR 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WYOMING...WESTERN
MCDOWELL...NORTHERN BUCHANAN AND NORTH CENTRAL DICKENSON COUNTIES
WILL EXPIRE AT 400 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY EVENING FOR
CENTRAL VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3722 8239 3726 8240 3729 8232 3754 8197
3752 8196 3753 8194 3751 8194 3751 8193
3755 8186 3757 8183 3758 8184 3760 8179
3726 8172
TIME...MOT...LOC 1956Z 254DEG 41KT 3741 8200
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:25 PM EDT, 11 minutes earlier.
Area forecast discussion, Apr 28, 3:25 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 325 PM EDT MON APR 28 2014 .SYNOPSIS... A WARM FRONT LIFTS NORTH TODAY. ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED TONIGHT INTO WEDNESDAY...BEFORE WEAKENING COLD FRONT FINALLY CREEPS THROUGH. && .NEAR TERM /THROUGH TONIGHT/... THE THUNDERSTORMS ASSOCIATED WITH THE WARM FRONT LIFTING THROUGH THE AREA TODAY HAVE TAPERED OFF BUT NEW ONES ARE BEGINNING TO FIRE IN THE WARM MOIST UNSTABLE AIR TO THE SOUTH. WILL NEED TO KEEP WATCHING THIS AREA AS THERE IS GOOD INSTABILITY AND SHEAR. INITIALLY THE MORE UNSTABLE AIR SPREADS INTO EASTERN KENTUCKY AND SOUTHWEST VIRGINIA BUT LIFTS NORTH INTO SOUTHWEST WEST VIRGINIA AND SOUTHEAST OHIO LATER THIS AFTERNOON BECOMING CENTERED OVER THE TRI STATE AREA THIS EVENING. THUNDERSTORMS WILL TAPER BACK OFF TO MORE ISOLATED TO SCATTERED COVERAGE THROUGH THE OVERNIGHT HOURS. THE BIG UPPER LOW CENTERED OVER THE MIDWEST GRADUALLY SHIFTS GRADUALLY SHIFTS A BIT EAST OVERNIGHT BRINGING THE NEXT MORE ORGANIZED BAND OF SHOWERS AND THUNDERSTORMS OVER THE AREA TUESDAY MORNING. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... PLENTY OF THREATS ACCOMPANY AN UPPER LEVEL LOW AS IT PARKS OVER THE UPPER MIDWEST AND ROTATES WAVES OF ENERGY AROUND IT ON A 100 PLUS KT JET STREAM. KEPT FORECAST WET AND STORMY. TIMING OF THESE WAVES IS QUESTIONABLE DUE TO CHAOTIC NATURE OF THESE TYPES OF SYSTEMS. THE BEST TIMING FOR THE TWO WAVES DURING THIS PERIOD IS THE FIRST PASSES TUESDAY MORNING AROUND 8 AM AND THE SECOND PASSES AROUND THE SAME TIME ON WEDNESDAY MORNING. THE MAIN COLD FRONT ASSOCIATED WITH THIS STORM MOVES THROUGH ON TUESDAY MORNING BRINGING A THREAT OF THUNDERSTORMS. SOME OF THESE STORMS MAY BE STRONG GIVEN THE 0-3 KM BULK SHEAR IN THE REGION RANGES BETWEEN 30 AND 50 KT. LOW CAPE WILL LIKELY INHIBIT MUCH OF THIS LINE FROM BECOMING SEVERE...BUT WILL HAVE TO KEEP AN EYE ON IT. ANOTHER THREAT TO KEEP AN EYE ON IS FLOODING POTENTIAL AS THE SECOND WAVE MOVES THROUGH ON WEDNESDAY MORNING. RIGHT NOW...IT DOES NOT APPEAR TO BE TOO MUCH OF A CONCERN AS THE WAVES MOVE THROUGH AT A FAIRLY GOOD CLIP...BUT ALL IT TAKES IS ONE GOOD THUNDERSTORM TO PRIME AN AREA. MODEL CONSENSUS GIVES PRECIP ACCUMULATIONS AROUND AN INCH AND A HALF FOR THE AREA...GIVEN THE FACT THAT WE ARE STARTING OUT QUITE DRY...IT SHOULD TAKE QUITE A BIT OF RECITATION TO CAUSE FLOODING. && .LONG TERM /THURSDAY THROUGH MONDAY/... LARGE LOW PRESSURE SYSTEM SFC AND ALOFT IS THE MAIN DRIVING FORCE IN THE EXTENDED...GRADUALLY LOSING ITS GRIP ON THE AREA AS IT LIFTS THROUGH EASTERN CANADA NEXT WEEKEND. THE SYSTEM WILL BE AN AGING...SPIRALING OCCLUSION BY THE START OF THE EXTENDED PERIOD...00Z THU. THE OCCLUSION MOVES THROUGH THE FCST AREA WED NT...BRINGING SHOWERS EWD ACROSS THE AREA. THE INSTABILITY AXIS SHOULD ALREADY BE OVER EASTERN PORTIONS OF THE FCST AREA AS OF 00Z THU...AND QUICKLY MOVES E AND WANES AFTER SUNSET. THE REMAINDER OF THE PERIOD IS CHARACTERIZED BY COOLER WEATHER WITH SHOWERS TIED TO THE DIURNAL CYCLE...AND SMALLER UPPER LEVEL DISTURBANCES WITHIN THE FLOW AROUND THE LARGER SYSTEM...ONE THU AND ONE SAT. FOR SAT...SFC HEATING BENEATH THE COOL AIR ALOFT MAY CREATE JUST ENOUGH INSTABILITY FOR AFTERNOON THUNDER,. BY SUN OR SUN NT...A DISTINCTLY SEPARATE DISTURBANCE MAY BE APPROACHING...AS THE LARGE LOW PRESSURE SYSTEM PULLS AWAY. LITTLE CHANGE NEEDED TO TEMPERATURES...BLENDING IN MORE OF WPC AND MOSGUIDE WITH TIME. HAVE VALUES A LITTLE BELOW NORMAL WITH 60S BY DAY AND 40S BY NT...SOME 40S AND 30S RESPECTIVELY IN THE MOUNTAINS...JUST COLD ENOUGH FOR A LITTLE WET SNOW ACROSS THE HIGHER TERRAIN LATE SAT NT INTO EARLY SUN MORNING. HAVE HIGHS A LITTLE HIGHER THAN PREVIOUS FRI. BY SAT...THE ECMWF DIVERGES WITH FLOW BACKING MORE TO THE S FOR A MILDER SOLN THAN THE GFS...CLOSER TO THE COOLER SIDE FOR NOW. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... CONDITIONS WILL REMAIN PRIMARILY VFR BRIEFLY DROPPING TO MVFR DURING BRIEF DOWNPOURS DURING STRONGER SHOWERS OR THUNDERSTORMS. THUNDERSTORM COVERAGE WILL INCREASE THIS AFTERNOON AND EVENING OVER SOUTHERN AND WESTERN AREAS AND THEN AGAIN TUESDAY MORNING AS A STRONGER MORE ORGANIZED BAND MOVES THROUGH BETWEEN 11Z WEST AND 14Z EAST. EXPECT TO SEE CONDITIONS DROP TO MVFR FOR SEVERAL HOURS AS THE TUE MORNING BAND MOVES THROUGH. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING AND DURATION OF MVFR CONDITIONS ASSOCIATED WITH THE MORE ORGANIZED SHOWERS AND THUNDERSTORM BANDS MAY VARY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H M HTS CONSISTENCY H M H H H H H H H H M M BKW CONSISTENCY M M H H H H H H H H H H EKN CONSISTENCY M M M M M H H H H H H H PKB CONSISTENCY M M M M M H H H H H H M CKB CONSISTENCY M M M M M H H H H H H H AFTER 18Z TUESDAY... IFR POSSIBLE IN SHOWERS AND THUNDERSTORMS AT VARIOUS TIMES THROUGH WEDNESDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM/JW/JR NEAR TERM...JR SHORT TERM...JW LONG TERM...TRM AVIATION...JR
Hazardous weather outlook, Apr 28, 3:00 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 300 PM EDT MON APR 28 2014 WVZ010-011-013>020-024>040-046-047-291900- PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 300 PM EDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ROUNDS OF SHOWERS AND THUNDERSTORMS ARE LIKELY TUESDAY AND TUESDAY NIGHT. STRONGER STORMS COULD PRODUCE STRONG GUSTY WINDS ALONG THEIR PATH. IF THE POSSIBILITY OF REPETITIVE HEAVIER SHOWERS BECOMES HIGHER OVER THE SAME STREAM BASINS...A FLASH FLOOD WATCH WOULD BE POSTED FOR THE MOST VULNERABLE COUNTIES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-291900- DICKENSON-BUCHANAN- 300 PM EDT MON APR 28 2014 ...TORNADO WATCH 110 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ROUNDS OF SHOWERS AND THUNDERSTORMS ARE LIKELY TUESDAY AND TUESDAY NIGHT. STRONGER STORMS COULD PRODUCE STRONG GUSTY WINDS ALONG THEIR PATH. IF THE POSSIBILITY OF REPETITIVE HEAVIER SHOWERS BECOMES HIGHER OVER THE SAME STREAM BASINS...A FLASH FLOOD WATCH WOULD BE POSTED FOR THE MOST VULNERABLE COUNTIES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>009-291900- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD- 300 PM EDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ROUNDS OF SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT. STRONGER STORMS COULD PRODUCE STRONG GUSTY WINDS ALONG THEIR PATH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TUESDAY INTO EARLY WEDNESDAY MORNING. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. IF THE POSSIBILITY OF REPETITIVE HEAVIER SHOWERS BECOMES HIGHER OVER THE SAME STREAM BASINS...A FLASH FLOOD WATCH WOULD BE POSTED FOR THE MOST VULNERABLE COUNTIES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 4:31 PM EDT | Special Weather Statement | RLX | McDowell | 29 min |
| Apr 28, 4:47 PM EDT | Severe Thunderstorm Warning | RLX | McDowell | 43 min |
| Apr 28, 4:14 PM EDT | Special Weather Statement | RLX | Buchanan | 31 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2014Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.